Jump to content
Sign in to follow this  
veronicasad

Just starting Wellbutrin and Seroquel, need some advice on intrusive thoughts and mood patterns!!!

Recommended Posts

Hello all!

so, I am 19 years old, just recently finished my first year at college. Last year starting around April/May, I began to have terrible anxiety and panic attacks and worried a lot about war and the world ending. I got depressed and felt slightly suicidal but it all passed over and I started college and felt ok most of the year. Fast forward to this May, as soon as I moved home for the summer, I began having extreme health anxiety that led me to constantly research symptoms and convince myself I was about to have a stroke/blood clot, etc. I would feel anxious the entire day and have panic attacks very often. I was scared to ever be alone. It interfered with my life but I was doing everything I could to calm it down. I did yoga, ate well, etc. 

Around the end of June, I found information about intrusive thoughts and chalked my health worries and obsession up to that. I found tips about dealing with them, saying "so what" every time my brain gave a "what if?" They slowly began to slip and fade away and I felt ok. However, after a huge fight with my mom, I had one thought about self-harm which sparked a new constant fear that I would hurt myself in some way. My mind would play a constant soundtrack of "**** yourself, hurt yourself" and it scared me to no end. After a week of this, I finally opened up to my mom and we decided I should try Lexapro that was previously prescribed that I refused to take. This is where the bigger hell began. 

On Lexapro I had constant anxiety, intense mood swings, bad headaches/brain zaps, woke up multiple times each morning, diarrhea, etc. Everyday before work I would cry and beg my mom to let me stay home. I woke up and had panic attacks. I ended up curled in a ball on the floor multiple times. It was constant abuse from my emotions and thoughts. The entire time, the intrusive suicidal thoughts never went away and instead morphed into thoughts like "i want to hurt myself, i'm going to lose control, I'm going to do it" constantly for hours and hours a day. After a week I had had enough and decided to quit the medication. This led to me falling into a deep deep depression. I had no energy, no motivation, and no happiness at all. The thoughts were still there constantly and it was getting harder to fight them. After three days of deep depression, last Sunday I ended up crying for 3 hours after a vivid nightmare and was unable to leave my mom's sight and care. 

After so much exhaustion, I ended up in a mental health hospital voluntarily because I felt like a danger to myself. There, a Psychiatrist prescribed me 100mg Wellbutrin in the morning and 50mg Seroquel at night. The first night, it hit me way too hard and I was sleeping most of the next day. We decreased it to 25mg and it seemed fine. The last few days however, I've noticed a pattern in my mood changes. 

The overall symptoms are constant fogginess and slight derealization. I feel tired and groggy always. Every single day I wake up and usually have a burst of positive energy in the midmorning that leaves me feeling good. After that around 12-3pm I'm very anxious and uneasy. I feel panic attacks bubbling underneath the surface but never fulling coming to a head. And finally, in the evening around 4-7 I either feel super frustrated and angry, or I feel an overwhelming sense of sadness. It knocks me down and makes the intrusive thoughts feel like they are real and my brain begins to contemplate their validity more. Sometimes I can cry and it helps but other times I feel completely devoid and dead inside. I feel like a zombie and all of this is consuming my life. 

Has anyone found success on this combo? Is there any advice for the very specific mood patterns? And how can I stay hopefully because I am so ridiculously exhausted at this point. A PA recommended possibly getting off the Wellbutrin since that is what is most likely making me sad and tired.

Thanks for any help available!!

 

Share this post


Link to post
Share on other sites

Hi veronicasad,

Thank you for sharing your story and welcome to the DF community.  I am very sorry to hear about your unfortunate experiences - they sound incredibly frightening and are surely a constant battle.  Your combination of medications is certainly not unusual and your prescriber has clearly determined that this may be the appropriate regimen for your presenting symptoms.  It is understandable that you would question their effectiveness, as you did not perceive any success with your previous medication and you are still experiencing symptoms.  While you should continue to keep your prescriber informed of your symptoms, psychiatric medications such as the ones you are taking do take some time before activating side effects dissipate.  Bupropion may cause some anxiety initially as it often lifts people out of depression by providing energy and motivation.  Like other similar medications, mood symptoms can initially seem worse and these should be monitored closely by both you and your prescriber.  Regarding quetiapine, this medication can help with anxiety, sleep, and has been shown to work well as an adjunct medication for moderate-to-severe depression.  It may cause sedation that seems problematic and might make you feel groggy in the morning - this, too, will eventually reduce in intensity as your body becomes accustomed to the medication.  While these initial effects often make people feel worried and concerned, it is simply a part of the process that will eventually subside.  Should there be minimal improvement, there are other medications that your prescriber may consider and this would not be uncommon either.  However, it is important to note that nearly all medications for depressive symptoms will come with a period of adjustment.  This is why your follow-up appointments will be spaced out in time to allow for accurate assessment of the medications' effects on you.

Your prescriber is always your go-to person for concerns, and he/she should be notified if your symptoms worsen.  As I stated, your medications were chosen due to your unique circumstances and are worth a shot.  What I would recommend is keeping a list of questions to ask your prescriber at your next appointment - it is easy to forget a list of questions during these potentially stressful situations - in order to help alleviate your concerns.  It is your prescriber's job to ensure that you are comfortable and informed, meaning there is absolutely nothing wrong with questioning decisions and requesting a rationale.  

I hope this proves to be helpful.  I hope you are able to push through these difficult times and applaud you for being so insightful and seeking help when you did - that is often one of the most difficult acts for people to engage in.  I wish you luck and hope to hear from you again.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...